MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW PLUS HD; DISCOSCOPE 20° Ø 9.3MM SL 177MM RIGID

RICHARD WOLF GMBH PANOVIEW PLUS HD; DISCOSCOPE 20° Ø 9.3MM SL 177MM RIGID
Model Number 892109205
Medical Device Problem Codes Leak/Splash (1354); Optical Obstruction (3002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).On (b)(6) 2022, it was reported to richard wolf medical instruments corp.(rwmic) by a user facility representative regarding product id# 892109205, (b)(4)."this newly received repair exchange scope leaks irrigation around the forward seal." additional information reported by the user facility representative: (email, dated september 19, 2022) this issue was discovered in the operating room.The scope was leaking irrigation fluid from the rear seal at all pressure levels, such that the set irrigation pressure could not be maintained even with excessive flow.This resulted in poor surgical visibility and consumption of 36 liters of irrigation on a case that would normally take 12-15 liters.The case was completed and there was no patient injury as a result." will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no was there any injury or illness to any other personnel due to the reported issue? no did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? yes.Additional informations provided by user facility representative: (form 5206 (03), rwmic med watch questionnaire) what was the procedure: spinal stenosis laminotomy.Purpose of procedure: treatment.Additional informations provided by user facility representative: (email, dated september 20, 2022) the case was extended by approximately one hour.Surgery continued, but visibility was partially impaired due to the inability to adequately clear the surgical field with proper pressure irrigation.No additional treatment was required.The ultimate outcome was not affected, just prolonged.The case was successfully completed.Rwmic mdr awareness date: 16-sept-2022.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new information regarding device investigation results of this mdr.According to the investigation report: (rwgmbh investigation report device evaluation, form 5020 (12), dated: 12/08/2022).According to the findings, the inner sheath is scratched and there is a slightly corrosion at the distal end.There is debris in the optical system which is visible as shadow in the image.The user is advised in the relevant ifu ga-b 251 /usa/ 2012-08 v 1.0 / eco 2012-0561 in section 7.3.3 image quality about potential risk of the image is blurred as well as to check the image quality of the device before use.Furthermore, there are instructions in section 8 checks for visual and function check to perform before and after each use.According to the findings, the probable root cause is user error/ reprocessing error.Product disposition: the device is recommended for repair.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to report the results of the device investigation.

Brand Name
PANOVIEW PLUS HD
Common Device Name
DISCOSCOPE 20° Ø 9.3MM SL 177MM RIGID
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
MDR Report Key15540214
Report Number1418479-2022-00028
Device Sequence Number7046062
Product Code HRX
UDI-Device Identifier04055207035115
UDI-Public04055207035115
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
Report Date (Section F) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number892109205
Device Catalogue Number892109205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/16/2022
Device Age55 MO
Event Location Ambulatory Surgical Facility
Date Report to Manufacturer12/14/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date12/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA12/14/2022